Alert archive / North Carolina / Dense Smoke Advisories in 2011
Dense Smoke Advisory 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this dense smoke advisory at Jun 23, 2011, 6:05 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2011, 6:05 PM EDT (22:05 UTC)
- Expired
- Jun 24, 2011, 8:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this dense smoke advisory went out at Jun 23, 4:00 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 4:00 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 PM EDT THU JUN 23 2011
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFFSHORE THROUGH EARLY NEXT WEEK AS A
TROUGH OF LOW PRESSURE PERSISTS TO THE WEST. A BACKDOOR COLD MAY
DROP INTO NORTHERN AREAS SATURDAY NIGHT OR EARLY SUNDAY BEFORE
PUSHING BACK NORTH OF THE AREA ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
FIRSTLY...THE MHX RADAR IS NOW UP AND RUNNING AFTER THE UPGRADE TO
DUAL POL TECHNOLOGY.
MAIN FCST ISSUE FOR LATE THIS AFTN AND EVE WILL BE CHANCES FOR
SEVERE WEATHER. LEADING EDGE OF HIGH PRECIP WATER AND INSTABILITY
NOW LOCATED OVER CENTRAL NC AND WILL CONITNUE TO SHIFT EAST DURING
THE LATE AFTN/EARLY EVE. STRONG TO SEVERE STORMS ARE NOW FIRING
NEAR AND SOUTH OF RDU AND EXPECT THIS CONVECTION WILL BEGIN TO
AFFECT INLAND AREAS BY 5 OR 6 PM. STORMS WILL MAINTAIN STRENGTH
THRU SUNSET AS THEY CONT TO MOVE EAST THEN SLOWLY LOSE INTENSITY
WITH DAYTIME HEAT LOSS. SEVERE TSTM WATCH TIL 10 PM FOR ALL BUT
SOUND COUNTIES AND MARINE AREAS.
OTHERWISE ANTHR VERY WARM/MUGGY NIGHT WITH LOWS MAINLY IN THE 70S
OVRNGT.
WILL CONT TO HAVE SMOKE ISSUES FROM PENDER COUNTY AND PAINS BAY
FIRES OVRNIGHT. LOW LVL FLOW WILL CONT FROM MOSTLY SW DIR WITH
WORST SMOKE/VSBYS OVER ONSLOW...MANY AREAS FURTHER DOWNSTREAM WILL
ALSO SEE/SMELL THE SMOKE. CURRENTLY HAVE DENSE SMOKE ADVRY FOR
ONSLOW TIL 6 PM...WITH SPS FOR OTHER COUNTIES.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
VERY WARM MUGGY CONDITIONS CONTINUE ON FRIDAY. HIGHS MAY BE A DEG
OR TWO COOLER WITH SLIGHT LOWER THICKNESS VALUES BUT HEAT INDICES
WILL STILL APPROACHING 100F IN THE HIGH DEW POINT AIR. BEST CHANCES
FOR CONVECTION LOOK TO AGAIN BE TIED MAINLY TO DIURNAL CYCLE AS
ANOTHER WEAK SHORT WAVE APPROACHES FROM THE WEST DURING THE AFTN.
HAVE KEPT CHANCES AT SLIGHT FOR NOW AS TRIGGERS APPEAR TO BE WEAK
AND UNORGANIZED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM THU...NO SIG CHANGES NEEDED TO PREVIOUS FORECAST...WITH
HIGH PRESSURE OFFSHORE AND FRONTAL BOUNDARY APPROACHING EASTERN NC
SAT AND SAT NIGHT. MODELS IN GOOD AGREEMENT WITH BOUNDARY DROPPING
SOUTHWARD INTO THE NORTHERN CWA SAT NIGHT...STALLING THEN MOVING
BACK NORTHWARD SUN. POPS ALSO NEAR CLIMO...WITH NO SIGNIFICANT
UPPER LEVEL FEATURES...AND BEST CHANCES OF SCT CONVECTION IN THE
AFTERNOON/EVENING. TEMPS NEAR CLIMO THROUGH THE PERIOD...HIGHS
NEAR 90S INLAND AND UPPER 80S ALONG THE COAST.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
/SHORT TERM THROUGH FRIDAY/...
SMOKE FROM THE PENDER COUNTY FIRE WILL CONT TO BE A PROBLEM
ESPCLY EWN AND POSS OAJ TONIGHT AND INTO FRIDAY. SW FLOW WOULD
KEEP BULK OF SMOKE AWAY FROM ISO AND PGV BUT CANT RULE IT OUT ESP
WHEN COMBINED WITH ANY LIGHT FOG THAT MIGHT DEVELOP OVRNGT. GIVEN
UNCERTAINTY HAVE MOSTLY MVFR VSBYS. SUB-VFR CONDITIONS WILL ALSO
BE LIKELY IN ANY SCTD CONVECTION INVOF THE TERMINALS THRU THE EVE
AND AGAIN TOMORROW AFTN/EVE.
/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THU...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD WITH SCATTERED CONVECTION. WEAK BACKDOOR FRONT WILL
APPROACH EASTERN NC SAT NIGHT INTO EARLY SUNDAY...AND EXPECT SFC
WINDS TO VEER AND BECOME MORE W/N EARLY SUN...THEN BECOMING S/SE
SUN INTO EARLY NEXT WEEK.
&&
.MARINE...
/SHORT TERM THROUGH FRIDAY/...
WILL CONT SCA CNTRL AND SRN WTRS THRU THIS PERIOD. SEAS AT BUOY
41025 HAVE REACHED 7 FT. A BIT LOWER AS FARTHER S BUT LIKELY
FLIRTING WITH 6 FT FAR OUTER WTRS E OF LOOKOUT. WITH HIGH OFFSHORE
AND TRF INLAND WILL CONT TO HAVE DECENT GRDNT OVER THE AREA WITH
SW WINDS EXPECTED TO REMAIN SOLID 15 TO 20 KTS MOST WTRS THRU
FRIDAY. THESE PERSISTENT WINDS WILL KEEP SEAS MOSTLY 5 TO 6 FT
FAR OUTER WTRS FROM HAT S. FURTHER N SLIGHTLY LIGHTER WINDS AND
OFFSHORE FETCH WILL RESULT IN SUB SCA CONDITIONS.
/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THU...PRESSURE GRADIENT WILL REMAIN TIGHTENED FRI
NIGHT BTWN HIGH OFFSHORE AND APPROACHING FRONTAL BOUNDARY. AT THIS
TIME SCA CONDITIONS LIKELY TO CONTINUE INTO EARLY SAT MORNING. SW
WINDS 15-25KT FRI NIGHT AND SEAS 5-7FT. WINDS WILL DIMINISH
SLIGHTLY FOR SAT AND EXPECT SEAS TO SUBSIDE. A BACKDOOR FRONT WILL
LIKELY MOVE INTO THE NORTHERN WATERS AND STALL LATE SAT NIGHT INTO
EARLY SUN BEFORE RETREATING NORTH SUN AFTERNOON. WINDS WILL
TEMPORARILY SHIFT TO THE N/W NORTH OF CAPE HATTERAS AND REMAIN SW
SOUTH OF HATTERAS. EXPECT CONDITIONS TO REMAIN BELOW ADV LEVELS
SAT MORNING THROUGH TUE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...DENSE SMOKE ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ098.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR AMZ152-154-
156-158.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...CQD
AVIATION...BTC/CQD
MARINE...BTC/CQDHazardous weather outlook, Jun 23, 4:19 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 419 PM EDT THU JUN 23 2011 NCZ079-242030- GREENE- 419 PM EDT THU JUN 23 2011 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-090-091-242030- MARTIN-PITT-DUPLIN-LENOIR- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-242030- ONSLOW- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. DENSE SMOKE ADVISORY. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ092>095-242030- JONES-CRAVEN-PAMLICO-CARTERET- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SMOKE IS EXPECTED ACROSS THE REGION AGAIN TODAY WITH LOCALLY REDUCED VISIBILITIES. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT WITH LOCALLY STRONG WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-242030- TYRRELL-MAINLAND DARE-MAINLAND HYDE- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ080-242030- BEAUFORT- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045-242030- WASHINGTON- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-242030- OUTER BANKS DARE- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-242030- OUTER BANKS HYDE- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 5:24 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
524 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 1 N FARMVILLE 35.61N 77.59W
06/23/2011 M1.00 INCH PITT NC AMATEUR RADIO
INTERSECTION OF HWY 121 AND HWY 264
&&
EVENT NUMBER MHX1100300
JSCHULZSpecial weather statement, Jun 23, 5:25 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 PM EDT THU JUN 23 2011
NCZ090-232215-
DUPLIN-
525 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 615
PM EDT...
AT 525 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF FAISON...OR ABOUT 12 MILES WEST OF MOUNT OLIVE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FAISON...CALYPSO...
BEAUTANCUS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3519 7817 3518 7807 3520 7805 3520 7801
3519 7798 3517 7796 3518 7793 3516 7790
3517 7788 3517 7786 3514 7787 3506 7814
3510 7818
TIME...MOT...LOC 2125Z 268DEG 42KT 3519 7822
27Local storm report, Jun 23, 5:36 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 1 NE FARMVILLE 35.61N 77.58W
06/23/2011 PITT NC PUBLIC
MULTIPLE TREES DOWN NEAR MILE MARKER 64. RELAYED FROM
911 CENTER
&&
EVENT NUMBER MHX1100301
JSCHULZLocal storm report, Jun 23, 5:44 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
544 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG SNOW HILL 35.45N 77.67W
06/23/2011 GREENE NC LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HIGHWAY 58 AND HIGHWAY 91
&&
EVENT NUMBER MHX1100302
BTCSpecial weather statement, Jun 23, 6:00 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
600 PM EDT THU JUN 23 2011
NCZ090-232245-
DUPLIN-
600 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 645
PM EDT...
AT 600 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF ROSE HILL...OR ABOUT 14 MILES WEST OF WALLACE...MOVING
NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MAGNOLIA...AND...ROSE
HILL...KENANSVILLE...AND...GREENEVERS...BEULAVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3493 7815 3509 7778 3481 7769
3471 7815 3474 7820
TIME...MOT...LOC 2200Z 246DEG 40KT 3481 7818
27Local storm report, Jun 23, 6:01 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
601 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 W GREENVILLE 35.60N 77.39W
06/23/2011 PITT NC PUBLIC
TREE DOWN ON VEHICLE NEAR HOLIDAY COURT. RELAYED FROM
911 CENTER
&&
EVENT NUMBER MHX1100303
JSCHULZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:33 PM EDT | Special Weather Statement | MHX | Beaufort | 57 min |
| Jun 22, 8:34 PM EDT | Dense Smoke Advisory | MHX | 21 hr | |
| Jun 22, 8:46 PM EDT | Special Weather Statement | MHX | Jones | 44 min |
| Jun 22, 9:24 PM EDT | Special Weather Statement | MHX | Craven | 36 min |
| Jun 22, 10:03 PM EDT | Special Weather Statement | MHX | Beaufort | 42 min |
| Jun 23, 4:12 PM EDT | Special Weather Statement | MHX | Onslow | 63 min |
| Jun 23, 4:47 PM EDT | Special Marine Warning | MHX | 58 min | |
| Jun 23, 4:57 PM EDT | Special Weather Statement | MHX | Onslow | 63 min |
| Jun 23, 4:58 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 62 min |
| Jun 23, 5:25 PM EDT | Special Weather Statement | MHX | Duplin | 50 min |
| Jun 23, 5:27 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 49 min |
| Jun 23, 5:49 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir | 38 min |
| Jun 23, 6:00 PM EDT | Special Weather Statement | MHX | Duplin | 45 min |
| Jun 23, 6:01 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Washington | 59 min |
| Jun 23, 6:21 PM EDT | Special Weather Statement | MHX | Onslow | 54 min |
| Jun 23, 6:25 PM EDT | Special Weather Statement | MHX | Pitt | 35 min |
| Jun 23, 6:41 PM EDT | Special Marine Warning | MHX | 64 min | |
| Jun 23, 6:50 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde, Tyrrell, Washington | 55 min |
| Jun 23, 6:50 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 55 min |
| Jun 23, 7:02 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Hyde, Pamlico, Washington | 58 min |
| Jun 23, 7:04 PM EDT | Special Weather Statement | MHX | Jones | 41 min |
| Jun 23, 7:11 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow, Pamlico | 49 min |
| Jun 23, 7:28 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Onslow | 47 min |
| Jun 23, 7:29 PM EDT | Special Marine Warning | MHX | 2 hr | |
| Jun 23, 7:34 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 41 min |
Nearby
Dense Smoke Advisories in North Carolina, 2011Every dense smoke advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.